Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 58, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 7, 2007, 9:09 PM CDT for Whiteside County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 7, 2007, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:41 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:58 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 2:58 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WIND ADVISORY INFO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 PM CDT THU JUN 7 2007 .SYNOPSIS... A DANGEROUS WEATHER SITUATION IS UNFOLDING PRESENTLY WITH A LINE OF SEVERE THUNDERSTORMS PUSHING EASTWARD RAPIDLY ACROSS THE CWA. RADAR AND SPOTTER REPORTS INDICATE THE POTENTIAL FOR THESE STORMS TO PRODUCE DAMAGING STRAIGHT-LINE WINDS...HAIL AND SOME ISOLATED TORNADOES. FORCING IN CONJUNCTION WITH AN UNSEASONABLY STRONG WEATHER SYSTEM IS HELPING TO DEVELOP AND SUSTAIN THIS LINE OF STORMS. PRE-FRONTAL TROF WAS PUSHING ACROSS CENTRAL IOWA PRESENTLY WITH THE COLD FRONT LAGGING TO THE WEST. && .SHORT TERM...TONIGHT AND FRIDAY... WILL LET WIND ADVISORY EXPIRE AT 7 PM CDT. TSRA WILL EXIT THE CWA FROM WEST TO EAST OVERNIGHT AS THE SURFACE COLD FRONT MOVES THROUGH. ALTHOUGH PCPN INTENSITY WILL BE LOCALLY HEAVY...FLASH FLOODING SHOULD NOT BE AN ISSUE DUE TO THE VERY PROGRESSIVE NATURE OF THE PCPN...ALONG WITH GRIDDED FFG VALUES AS LOW AS 1.5 IN/HR. /I EXPECT MOST MAX PCPN AMOUNTS TO BE 0.50 TO 0.75 IN...OR MUCH BELOW EVEN THE 1-HR FFG VALUES./ AT THE MOST...I EXPECT SOME MINOR URBAN STREET FLOODING TO OCCUR IN THE TYPICAL PROBLEMATIC PLACES. ON FRIDAY...THE POST-FRONTAL AIR MASS WILL BRING LOWER TEMPS AND HUMIDITY TO THE CWA. CLOUD COVER WILL ALSO DECREASE WITH THE EASTWARD DEPARTING STORM SYSTEM. ..JAZ.. .LONG TERM...FRIDAY EVENING THROUGH THURSDAY... FOLLOWED HPC AND MOS GUIDANCE CLOSELY THROUGHOUT THE PERIOD. FRIDAY NIGHT WILL BRING US BELOW NORMAL TEMPS AS SFC HIGH PRESSURE MOVES OVER THE CWA. PRESENT THINKING IS LOW TEMPS ON SATURDAY MORNING WILL BE 5 TO 10F BELOW NORMAL. RECORD LOW TEMPERATURES WILL NOT BE IN JEOPARDY AS RECORD LOWS FOR SATURDAY MORNING ARE IN THE LOWER 40S. AFTER SATURDAY...THE UPPER LEVEL FLOW UNDERGOES A TRANSITION FROM RIDGE TO SOUTHWEST FLOW. RIDGE FLOW DOMINATES THROUGH MONDAY...THEN THE FLOW BECOMES MORE SOUTHWEST FOR THE BALANCE OF THE PERIOD. THE SOUTHWEST FLOW WILL BRING US AN EXTENDED PERIOD OF PCPN CHANCES. PER HPC DISCUSSIONS...A BLEND OF THE ECMWF ALONG WITH THE GFS ENSEMBLE MEAN YIELDS THE MOST REASONABLE FORECAST. THERE IS SOME DISAGREEMENT...HOWEVER...REGARDING THE STRENGTH OF THE RIDGE. ..JAZ.. && .AVIATION... DRYLINE MAKING GOOD PROGRESS ACROSS IOWA WITH LITTLE PROGRESS ACROSS KANSAS/NORTHWEST MISSOURI. MAIN ACTION ASSOCIATED WITH THE DRYLINE AND POTENTIAL FOR HIGH WIND GUSTS AT EACH TAF SITE. IF CURRENT RADAR TRENDS HOLD...MAIN THUNDERSTORM ACTIVITY SHOULD AFFECT EACH TAF SITE FOR NO MORE THAN 1-2 HOURS. POTENTIAL THERE FOR ABOUT 1SM AND 3KFT CIGS WITH STORMS. BASED ON CURRENT MOVEMENT...SQUALL LINE SHOULD REACH THE MISSISSIPPI RIVER IN 4-5 HOURS. ONCE LINE PASSES... CONDITIONS WILL RAPIDLY IMPROVE TO VFR. THIS IMPROVEMENT CONDITIONAL ON NO CONVECTION DEVELOPING BEHIND THE CURRENT LINE. MAIN COLD FRONT TO ARRIVE DURING THE 06-12Z TIME PERIOD WITH SOME MID LEVEL CLOUDS. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY UNTIL 7 PM CDT. IL...WIND ADVISORY UNTIL 7 PM CDT. MO...WIND ADVISORY UNTIL 7 PM CDT. && JAZ/08
Hazardous weather outlook, Jun 7, 9:27 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 927 AM CDT THU JUN 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 927 AM CDT THU JUN 7 2007 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A PARTICULARLY DANGEROUS SITUATION IS SETTING UP FOR THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF SEVERE STORMS FOR MUCH OF THE AREA ALONG AND NORTH OF INTERSTATE 80... WITH A MODERATE RISK OVER THE REMAINDER OF THE OUTLOOK AREA. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MID TO LATE THIS AFTERNOON EXPLOSIVE STORM DEVELOPMENT IS EXPECTED TO OCCUR WITH INDIVIDUAL CELLS INITIALLY. THESE STORMS WILL THEN EVOLVE INTO A FAST MOVING LINE OF STORMS WHICH WILL SWEEP ACROSS FAR EASTERN IOWA...NORTHEAST MISSOURI...AND NORTHWEST AND WEST CENTRAL ILLINOIS DURING THE EVENING. THIS LINE WILL HAVE THE POTENTIAL TO PRODUCE WINDS TO AROUND 75 MPH. LARGE HAIL AND A FEW TORNADOES WILL ALSO BE POSSIBLE BUT THE MAIN THREAT WILL BE THE DAMAGING STRAIGHT LINE WINDS. THE FAST MOVEMENT OF THE STORMS MEANS THEY WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION. IN ADDITION...TODAY WILL BE VERY WINDY...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO RECENT RAINFALL. FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS THROUGH THIS PERIOD. LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS THROUGHOUT THE PERIOD MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF ACTIVE WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 10:30 AM.
In the hours before
Local storm report, Jun 7, 8:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL DAVENPORT 41.56N 90.60W
06/07/2007 M0.75 INCH SCOTT IA TRAINED SPOTTER
&&
ERVINLocal storm report, Jun 7, 8:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST DAVENPORT 41.56N 90.60W
06/07/2007 E60 MPH SCOTT IA NWS EMPLOYEE
&&
14Local storm report, Jun 7, 9:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG BLUE GRASS 41.51N 90.76W
06/07/2007 SCOTT IA NWS EMPLOYEE
TREE LIMBS BLOWN DOWN.
&&
14Local storm report, Jun 7, 9:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 2 N BETTENDORF 41.59N 90.48W
06/07/2007 M0.75 INCH SCOTT IA TRAINED SPOTTER
REPORTED NEAR INTERSTATE 80 AND MIDDLE ROAD. HIGHS WINDS
ALSO OCCURRING.
&&
ERVINLocal storm report, Jun 7, 9:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST DAVENPORT 41.56N 90.60W
06/07/2007 E60 MPH SCOTT IA NWS EMPLOYEE
&&
14Local storm report, Jun 7, 9:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL LE CLAIRE 41.60N 90.36W
06/07/2007 E1.00 INCH SCOTT IA AMATEUR RADIO
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:46 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 29 min |
| Jun 7, 8:56 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 34 min |
| Jun 7, 10:40 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.